What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 21, 11:49 AM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 21, 11:49 AM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1249 PM CDT Wed Jul 21 2021
.AVIATION...
Mostly VFR expected today with another round of SH/TS through
this evening. Activity will dissipate with the loss of diurnal
heating. A few areas may experience some shallow fog and lowered
cigs briefly during the night and early morning hours, but chance
is low at this time and have thus not mentioned it in this TAF
package. A few SH/TS could move into the coastal locations early
Thu morning and may affect GLS/LBX from time to time. VRB light
winds today will turn S Thu.
24
&&
.PREV DISCUSSION... /ISSUED 629 AM CDT Wed Jul 21 2021/
AVIATION [12Z TAF Issuance]...
Scattered showers and thunderstorms again today, but lighter
coverage more like yesterday than seen in days prior. Best shot
for storms nearer the seabreeze. E/SE winds developing today,
becoming light and variable again overnight. IFR-MVFR level
clouds can be expected, but not anticipating CIGs at this time.
PREV DISCUSSION /Issued 442 AM CDT Wed Jul 21 2021/...
DISCUSSION...
Though our unsettled stretch chock full of periods of showers and
storms is not quite over yet, there is light at the end of the
tunnel, and a transition to the hot 'n dry version of our summer
is set to begin. Well...dry by Southeast Texas standards, anyway.
For today and tomorrow, we should have the last gasp of days with
pretty decent coverage of showers and storms, mainly driven by the
daily seabreeze pattern. And even though coverage still looks
notable, it is not likely to be as widespread as it was several
days ago. This will be particularly noticeable farther from the
seabreeze.
Once we get to Friday, a more obvious change to dominant fair
weather should begin to emerge, and really take over for the
weekend. On the plus side, we'll get a good, solid respite from
our stretch of rainy weather, and the humidity should back off
modestly. On the down side, where the sun comes out and the air is
drier, the temperature will go up. The one nice thing about the
month so far was that temperatures had been consistently running a
few degrees below seasonal averages - giving our bodies, and our
electric bills, a nice rest on the heat front. That comes to an
end this weekend. High temperatures will be near or above seasonal
averages into next week.
SHORT TERM [Through Thursday Night]...
Like last night, some convection near the coast is beginning to
push offshore - this has already occurred around Galveston Bay,
but the rain is still over land back by Bay City. The radar also
shows a handful of showers further inland as well, though this is
pretty limited as some persistent, weak, offshore (or, at least,
not onshore) flow has helped precipitable water values drift down
to 1.6 inches or so per GOES-East.
The Gulf waters should be the main focus through the morning
thanks to a nocturnal land breeze. It's able to set up among the
remnants of low pressure over the Louisiana coast that was the
mesoscale convective vortex we dealt with last night. But,
eventually, given how weak the surface pressure pattern is,
heating will win out and a seabreeze will begin to push inland
this afternoon. It will be the focus for afternoon convection
today, and should be the area with the best coverage of storms
today. That said, a weak upper low is drifting around to our west,
and should keep midlevel heights low enough for some isolated
storms to pop up further inland. So, while those north/northwest
of the Houston metro may not see quite as much in the way of
showers and storms this afternoon, don't necessarily expect for
that area to be completely dry. Amongst this, expect highs to
again be near or just a little below seasonal averages, in the
ballpark of 90 degrees.
And if that plan for today sounds good, I've got some real good
news for you about tomorrow. The broad picture stays pretty much
the same to start the day, with a land breeze taking over late
tonight, giving way to a seabreeze for the afternoon. And along
with that, we'll have another afternoon with some isolated to
scattered showers and storms with highs in the lower 90s. But,
though the end result looks pretty similar, there are the hints of
the upcoming pattern change here. The aforementioned upper low
will drift further west into West Texas, allowing a stacked ridge
to begin building in from the east. This will result in onshore
flow at the surface to enhance the seabreeze and push it further
inland. Meanwhile, ridging up through the column will introduce
anticyclonic flow overhead at basically all levels, and will
become a bigger factor in our weather in the long term.
LONG TERM [Friday Through Wednesday]...
A deepening ridge of high pressure will be building into the region
by Fri (from the northern Gulf and this feature is expected to loom
large and charge through the upcoming weekend. With the skies most-
ly clear and light S/SW winds in place, we could be looking at some
warm daytime temperatures and heat index values for Sat and Sun. At
this time, heat indicies ranging from 105-110F are progged with max
afternoon temperatures in the upper 90s through the weekend. We may
need to visit the idea of a Heat Advisory for this time frame...but
heat safety should be a focus nonetheless (as it *IS* mid/late July
in SE TX). Some relief will be possible during the evening and over-
night hours as lows range from the lower to mid 70s inland...around
80 at the coast.
Rain chances could return by early next week as this aforementioned
upper ridge is forecast to drift north a bit. This should allow for
seabreeze activity to start up once again and perhaps an occasional
shortwave or two approaching from the east (as they move across the
northern Gulf/coast).
MARINE...
A few showers and storms can be expected into the morning,
particularly south of Galveston Bay. Light and variable winds
will persist through tonight, but southerly flow resumes Thursday.
Deepening moisture will continue to give us potential for
scattered showers and thunderstorms one more time on Thursday as
well. Drier weather is expected after Friday as high pressure to
the east takes control, establishing southerly flow into the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 73 92 76 95 75 / 20 30 20 20 0
Houston (IAH) 75 92 77 95 76 / 40 30 20 20 0
Galveston (GLS) 81 90 83 94 82 / 30 60 10 20 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Aviation...24
In the hours before
Special weather statement, Jul 21, 12:17 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
117 PM CDT Wed Jul 21 2021
TXZ213-227-237-211900-
Inland Brazoria TX-Inland Harris TX-Fort Bend TX-
117 PM CDT Wed Jul 21 2021
...SPECIAL WEATHER STATEMENT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Pearland, that is near stationary.
Winds in excess of 30 mph will be possible with this storm. Some
ponding of water along roadways can be expected.
Locations impacted include...
Western Pearland, southern Missouri City, northwestern Manvel,
Fresno, Arcola, Iowa Colony, Sienna Plantation, Fort Bend Houston,
southern Central Southwest, southeastern Riverstone, South Acres /
Crestmont Park and Juliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2942 9550 2955 9559 2965 9540 2953 9532
TIME...MOT...LOC 1816Z 239DEG 49KT 2956 9536
Special weather statement, Jul 21, 12:33 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
133 PM CDT Wed Jul 21 2021
TXZ213-227-237-238-313-337-338-211930-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Inland Harris TX-Fort Bend TX-
Coastal Brazoria TX-
133 PM CDT Wed Jul 21 2021
...Outflows from Popup Thunderstorms causing Gusty Winds and
Locally Heavy Rainfall...
At 128 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from Alvin to Fresno that is near stationary. Outflow
collisions will cause new thunderstorms to develop.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pearland, League City, southeastern Missouri City, Texas City,
Friendswood, Alvin, Dickinson, La Marque, Santa Fe, Webster, Manvel,
Clear Lake, Fresno, southern South Belt / Ellington, Greater Hobby
Area, Nassau Bay, Arcola, Brookside Village, Iowa Colony and
Hillcrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2957 9508 2939 9501 2927 9542 2958 9551
2961 9529
TIME...MOT...LOC 1828Z 077DEG 13KT 2945 9523Special weather statement, Jul 21, 1:34 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
234 PM CDT Wed Jul 21 2021
TXZ213-212000-
Inland Harris TX-
234 PM CDT Wed Jul 21 2021
...Thunderstorm May Produce Strong Wind Gusts Across Portions of
Central and Southern Harris County...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm over
Langwood, or over Spring Branch North, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hunters Creek Village, Bunker Hill Village, Piney Point Village,
Memorial Park, Spring Branch North, Spring Valley, Spring Branch
West, western Greater Heights, Hedwig Village, Hilshire Village,
Spring Branch East, Spring Branch Central, Central Northwest, Greater
Uptown, Fairbanks / Northwest Crossing, Langwood, Westbranch,
Lazybrook / Timbergrove, Carverdale and Westchase.
LAT...LON 2985 9556 2987 9547 2977 9540 2973 9556
TIME...MOT...LOC 1933Z 341DEG 7KT 2983 9550